TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

involuntary muscle spasms - March 22nd 2012, 08:54 PM

Hi, for the past year or so, I've been getting muscle spasms where I twitch/jerk a lot. It's almost like a wierd nervous tic or something. I also get a feeling of pressure behind my eyes and the feeling of mild electric shocks when I do twitch. The twitch can affect my head, face, arms and legs and looks almost like when my little brother has a cluster of myoclonic seizures (he has epilepsy) - youtube has some videos of myoclonic seizures if you're not sure what they are. Obviously I'm not suggesting I have epilepsy, just that it looks a bit like myoclonic seizures. I'm not currently on any drugs, so it's not a side effect of anything, although I have been on antidepressants up until a few weeks ago (but I'd have thoguht if they were causing the twitch, it would have stopped by now?). I can't think of anything that triggers it as such, but it happens more often when I'm anxious or stressed. Anyone have any ideas what this might be or what might be causing it? I will be going to my doctor about it at some point, just want to see if anyone here has any ideas?
   
  (#2 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: involuntary muscle spasms - March 23rd 2012, 03:43 AM

I'm not a doctor or any sort of professional so what I'm saying is completely based on personal experience, my own research, and my opinion.
You can have withdrawl effects from antidepressants for a long time after you come off of them (up to a year in some cases) and what you sounded like sounds like withdrawl from SSRIs (I was going to ask if you were on them if you hadn't said anything actually).
As far as epilepsy goes, everyone experiences seizures differently, when I had seizures it felt really tingly for a bit and then I was on the ground next I noticed. I had a friend who felt like someone was following her and it was an actual seizure, but for you it just sounds like it might be from the SSRI.

http://en.wikipedia.org/wiki/SSRI_di...ation_syndrome


Member since 2005
  Send a message via MSN to Music  
  (#3 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: involuntary muscle spasms - March 23rd 2012, 07:35 AM

Oh, right. It's definately gotten worse since coming off my meds, but I didn't realise it could last that long. It actually started happening after I overdosed on venlafaxine a couple of years ago. I had a couple of seizures and have basically been twitching since. Sometimes it gets better and somtimes it gets worse, although I have always been bad at taking my tablets regularly.

Yeah, I heard there's about 40 different types of seizures. Someone I know has seizures that manifest themselves as laughter.

I'll probably pop to the doctor at some point because it's really starting to annoy me now. Thanks for the input
   
  (#4 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: involuntary muscle spasms - March 23rd 2012, 05:50 PM

Wow I was going to add today that I've had the twitching problem and feeling of electric shocks to my post and say it started when I overdosed on Effexor 4 or 5 years ago and you said you overdosed on the same thing.
You're scary similar to me
Anyways, I guess you can expect it to not go away for awhile then, because mine sure haven't. They've become less frequent over the years though, but I still have the twitches pretty bad sometimes (although I don't know if it's still from that or maybe a side effect from one of my new medications).
Although my doctor did say that ODing on that caused brain damage for me, didn't see that one coming.


Member since 2005
  Send a message via MSN to Music  
  (#5 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: involuntary muscle spasms - March 23rd 2012, 07:01 PM

oh wow! that really is wierd! I was thinking it probably was something to do with my meds, since it feels like one of the things I experience during withdrawal. Does anything make yours better or worse? I've actually noticed over tha last couple of days that the twitching gets worse when I'm sat at the computer or watching like a tv screen or projector.
   
  (#6 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: involuntary muscle spasms - March 23rd 2012, 07:12 PM

I've noticed the brain zaps (what I call them, the shock feelings) are worse if I have my neck a certain way.
The twitching I've noticed is worse when I'm on the computer, eating, basically anything that requires fine motor skills.


Member since 2005
  Send a message via MSN to Music  
Closed Thread

Bookmarks

Tags
involuntary, muscle, spasms

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.